Alert archive / Florida / Flood Watches in 2016
Flood Watch 3, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Jun 5, 2016, 2:56 PM EDT for 6 counties in Florida. It took effect at Jun 6, 2016, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2016, 2:56 PM EDT (18:56 UTC)
- In effect from
- Jun 6, 2016, 4:00 AM EDT
- Expired
- Jun 7, 2016, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555 WGUS62 KMLB 051856 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 256 PM EDT SUN JUN 5 2016 ...HEAVY RAIN IN FORECAST ON MONDAY... FLZ041-044>047-053-054-058-059-064-141-144-147-062000- /O.NEW.KMLB.FA.A.0003.160606T0800Z-160607T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN... VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART...DAYTONA BEACH...NEW SMYRNA BEACH... ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND...COCOA... TITUSVILLE 256 PM EDT SUN JUN 5 2016 ...FLOOD WATCH IN EFFECT EARLY MONDAY THROUGH MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL VOLUSIA COUNTY...INDIAN RIVER... INLAND VOLUSIA COUNTY...MARTIN...NORTHERN BREVARD COUNTY... NORTHERN LAKE COUNTY...OKEECHOBEE...ORANGE...OSCEOLA... SEMINOLE...SOUTHERN BREVARD COUNTY...SOUTHERN LAKE COUNTY AND ST. LUCIE. * FROM LATE TONIGHT THROUGH MONDAY EVENING * SHOWERS AND SQUALLS CONTAINING OCCASIONAL LIGHTNING STORMS WILL MOVE NORTHWARD ACROSS EAST CENTRAL FLORIDA ALL DAY MONDAY. PERIODS OF HEAVY RAIN ARE EXPECTED WITH EVENT RAIN TOTALS OF 3 TO 5 INCHES POSSIBLE OVER THE WATCH AREA. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. * STANDING WATER WILL OCCUR IN TRADITIONALLY FLOOD PRONE LOCATIONS ...INCLUDING STREETS AND LOW ELEVATION AREAS. RAINFALL WILL TEND TO ACCUMULATE WHERE HEAVY RAINS OCCURRED DURING THE MONTH OF MAY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
1 follow-up statement
158 WGUS62 KMLB 060358 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 1158 PM EDT SUN JUN 5 2016 ...A FLOOD WATCH IS NOW IN EFFECT FOR MONDAY AND MONDAY NIGHT ACROSS EAST CENTRAL FLORIDA... FLZ041-044>047-053-054-058-059-064-141-144-147-070800- /O.EXT.KMLB.FA.A.0003.160606T0800Z-160607T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN... VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART...DAYTONA BEACH...NEW SMYRNA BEACH... ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND...COCOA... TITUSVILLE 1158 PM EDT SUN JUN 5 2016 ...FLOOD WATCH NOW IN EFFECT FROM 4 AM EDT MONDAY THROUGH LATE MONDAY NIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL VOLUSIA COUNTY...INDIAN RIVER...INLAND VOLUSIA COUNTY...MARTIN...NORTHERN BREVARD COUNTY...NORTHERN LAKE COUNTY...OKEECHOBEE...ORANGE...OSCEOLA...SEMINOLE...SOUTHERN BREVARD COUNTY...SOUTHERN LAKE COUNTY AND ST. LUCIE. * FROM 4 AM EDT MONDAY THROUGH LATE MONDAY NIGHT * TROPICAL STORM COLIN WILL MOVE ACROSS THE EASTERN GULF TOWARD THE EASTERN FLORIDA BIG BEND AND FAR NORTHERN PENINSULA LATE MONDAY AND MONDAY NIGHT. TROPICAL MOISTURE WILL MOVE OVER THE AREA AHEAD OF THE TROPICAL SYSTEM ON MONDAY WITH TROPICAL RAIN BANDS AFFECTING THE AREA BY MONDAY AFTERNOON AND EVENING. PERIODS OF HEAVY RAIN ARE EXPECTED WITH EVENT RAIN TOTALS OF 3 TO 5 INCHES POSSIBLE OVER THE WATCH AREA. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. * STANDING WATER WILL OCCUR IN TRADITIONALLY FLOOD PRONE LOCATIONS INCLUDING STREETS...AND LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 15
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Jun 5, 10:38 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 5, 10:38 AM EDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1038 AM EDT SUN JUN 5 2016 .DISCUSSION... ...TD3 Forms Near Yucatan... ...Scattered Storms This Afternoon... ...Slight Risk Of Severe Weather and A Few Tornadoes Monday... ...Periods Of Heavy Rain and Nuisance Flooding Possible Monday... Today-Tonight...The morning sounding shows an increase in avbl moisture from Sat, however warming aloft will delay best potential for storms until mid afternoon. The sea breeze along the Space/Treasure coast along with boundary interactions will lead to a scattered coverage over the rest of the area into evening. The main hazards will be local rainfall amounts of 2-3 inches, frequent lighting strikes and gusty winds around 40 mph, hazardous for mariners. Refer to advisories on TD 3 emerging into the Gulf of Mexico just north of the Yucatan this evening and continue moving north overnight. Deep tropical moisture will be pulled up on its east side with the highest precipitable water values (~2.5 inches) likely remaining over the eastern Gulf. MOS and model blend PoPs, which were 40-50 percent, look reasonable for lingering evening convection and overnight showers in increasing moist southerly low level flow associated with the approaching cyclone. Will have to watch for outer rainbands approaching the south late in the night since low level wind shear will be increasing then. && .AVIATION... Increasing moisture will lead to scattered showers and storms during the afternoon. Convective initiation looks to be around 18z in the south, then activity will move/develop northward to the interior and northern terminals about 19-22z. A few storms will produce frequent lightning strikes, gusty winds to 35 knots and quick 2-3 inch downpours as they move north/northeast around 10 knots. && .MARINE... Today-Tonight...Gradually retreating surface high pressure ridge into the Atlantic will cause winds to be southerly with speeds generally 10-15 knots. Seas look 2-3 feet near shore and 3-4 feet in the open Atlantic. Scattered afternoon-evening storms will form quite close to the coast and move north around 10 knots. Some lightning strikes and gusty winds near 35 knots are possible along the intracoastal and nearshore Atlantic waters. The main tightening of the pressure gradient associated with the tropical low lifting north in the eastern Gulf of Mexico looks to hold off until Monday. && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && jp/tes/sms
Hazardous weather outlook, Jun 5, 11:20 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1120 AM EDT SUN JUN 5 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1120 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... HIGH PRESSURE SHIFTING FARTHER OUT INTO THE ATLANTIC TODAY WILL PRODUCE A SOUTHERLY WIND FLOW, WHICH WILL TAP A MUCH MORE MOIST AIR MASS. THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING AS SEA BREEZE AND OUTFLOW BOUNDARIES INTERACT. A FEW STRONG STORMS WITH FREQUENT TO EXCESSIVE LIGHTNING STRIKES, TORRENTIAL DOWNPOURS AND GUSTY WINDS TO AROUND 40 MPH ARE EXPECTED. MOVEMENT SHOULD BE TOWARDS THE NORTH OR NORTHEAST AT 5 TO 10 MPH. .FLOOD IMPACT... A FEW OF THE STRONGER AND SLOWER MOVING STORMS WILL BE CAPABLE OF PRODUCING 2 TO 3 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME, WHICH WOULD CAUSE CONSIDERABLE PONDING OF WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS. .RIP CURRENT IMPACT... A LINGERING OCEAN SWELL WILL KEEP A MODERATE RIP CURRENT RISK AT AREA BEACHES. THE STRONGEST SEAWARD PULL IS EXPECTED TO BE FROM AROUND MIDDAY THROUGH LATE AFTERNOON DUE TO TIDAL EFFECTS. ONLY SWIM IN THE OCEAN NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... STORMS FORMING OVER LAND WILL MOVE NORTH TO NORTHEAST AROUND 10 KNOTS THIS AFTERNOON. A FEW COULD PRODUCE GUSTY WINDS TO 35 KNOTS AND FREQUENT LIGHTNING STRIKES OVER THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TROPICAL DEPRESSION NUMBER THREE IN THE SOUTHERN GULF OF MEXICO IS FORECAST TO LIFT NORTH THROUGH MONDAY, THEN TURN NORTHEASTWARD AND CROSS THE NORTHERN FLORIDA PENINSULA MONDAY NIGHT INTO EARLY TUESDAY. BASED ON THE CURRENT FORECAST, THIS SYSTEM WILL LIKELY BRING A THREAT FOR HEAVY RAINFALL, STRONG GUSTY WINDS, SEVERE OR TORNADIC STORMS AND HAZARDOUS BOATING CONDITIONS TO EAST CENTRAL FLORIDA MONDAY INTO TUESDAY. PEOPLE ACROSS EAST CENTRAL FLORIDA ARE URGED TO MONITOR THE PROGRESS OF THIS DEVELOPING WEATHER SYSTEM. BE PREPARED TO ACTIVATE YOUR PERSONAL SEVERE WEATHER PLAN, SHOULD IT BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. LASCODY/SEDLOCK
In the hours before
Special weather statement, Jun 5, 2:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT SUN JUN 5 2016
FLZ059-064-051930-
MARTIN FL-ST. LUCIE FL-
248 PM EDT SUN JUN 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND MARTIN COUNTIES
UNTIL 330 PM EDT...
AT 247 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF PALM CITY...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON AND STUART.
LAT...LON 2708 8066 2711 8066 2712 8068 2720 8067
2733 8068 2750 8047 2736 8019 2709 8009
2696 8033 2696 8037
TIME...MOT...LOC 1847Z 189DEG 22KT 2716 8040
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:06 PM EDT | Gale Watch | MLB | 3 hr | |
| Jun 5, 2:48 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 42 min |
| Jun 5, 3:29 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 61 min |
| Jun 5, 4:31 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| Jun 5, 4:38 PM EDT | Special Weather Statement | MLB | Okeechobee | 37 min |
| Jun 5, 5:08 PM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola | 52 min |
| Jun 5, 5:09 PM EDT | Tropical Storm Watch | MLB | 7 hr | |
| Jun 5, 5:56 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Seminole, Volusia | 49 min |
| Jun 5, 6:44 PM EDT | Special Weather Statement | MLB | Volusia | 61 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.